Nebraska, 2011High Wind in Nebraska, October 6, 2011
October 6, 2011 · NWS CYS · 3 events in 3 counties and zones
An intense storm system over the Great Basin moved across Wyoming with an associated cold front. A large pressure gradient developed and produced strong winds.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense storm system over the Great Basin moved across Wyoming with an associated cold front. A large pressure gradient developed and produced strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Oct 6, 1:56 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 6, 1:56 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MDT THU OCT 6 2011
.SHORT TERM...TONIGHT THROUGH SATURDAY...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE
EASTERN PLAINS. SEE CYSWCNCYS FOR DETAILS.
BIG CHANGES UNDERWAY AS A SLOW-MOVING AND SPLITTING STRONG STORM
SYSTEM USHERS IN A MUCH MORE SEASONAL AIR MASS. THE CLASH OF THESE
DIFFERENT AIR MASSES WILL BE THE CULPRIT OF THE UNSETTLED AND WINDY
WEATHER THAT WILL LAST WELL INTO THE UPCOMING WEEKEND. 18Z SFC
ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE DEEPENING ALONG THE
FRONT RANGE. BY 21Z...THE SFC COLD FRONT HAS JUST PUSHED INTO
LARAMIE...WHERE A GUST TO 46 MPH WAS OBSERVED. SKIES HAVE CLEARED
OUT AHEAD OF THE FRONT...WITH AMPLE SFC HEATING OCCURRING ACROSS
THE SOUTHEAST WYOMING PLAINS AND PORTIONS OF THE WRN NE PANHANDLE.
INITIAL CONCERNS WILL FOCUS ON CONVECTION POTENTIAL MAINLY FROM
THE LARAMIE RANGE AND LOCATIONS EAST. AS THE COLD FRONT CONTINUES
TO MARCH EAST THIS AFTERNOON...EXPECT CONVECTIVE CLUSTERS TO
DEVELOP ONTO THE ERN PLAINS. 12Z MODEL DATA PROGS AROUND 1000 J/KG
OF SBCAPE IN THE WARM SECTOR BY LATE AFTERNOON. MEANWHILE...THE
LRQ OF A 130KT DIFFLUENT JET STREAK WILL NOSE INTO THE REGION
FURTHER AIDING ORGANIZATION. AS IT DOES SO...0-6KM BULK SHEAR WILL
INCREASE TO AROUND 40 KNOTS AND INCREASINGLY FAVORABLE DIRECTIONAL
SHEAR WILL FURTHER SUPPORT CONVECTIVE ORGANIZATION. SO...A FEW
THUNDERSTORMS MAY BECOME STRONG TO POTENTIALLY SEVERE...ESPECIALLY
OVER THE WRN NEBRASKA PANHANDLE. THE OTHER CONCERN WITHIN THE WARM
SECTOR WILL BE STRONG SOUTH WINDS OVR WRN NEBRASKA. WINDS HAVE
GUSTED TO 51 MPH RECENTLY AT KSNY. AS A RESULT...WILL KEEP THE
HIGH WIND WARNING/WIND ADVISORY GOING...ALTHOUGH SPEEDS WILL MOST
LIKELY REMAIN WITHIN ADVISORY THRESHOLDS. HOWEVER...EXPECT THE
GREATEST HIGH WIND IMPACT TO BE LATER TONIGHT WITH THE TIGHTENING
SE WY GRADIENT ASSOCIATED WITH THE DEPARTING SFC LOW. SFC COLD
FRONT WILL RACE EAST OF THE CWA BY LATE THIS EVENING...BRINGING AN
END TO CONVECTION AND SOUTHERLY SFC WINDS IN THE PANHANDLE. FOCUS
WILL THEN SHIFT TO THE TIGHTENING SFC PRESSURE GRADIENT ACROSS SE
WY LATER TONIGHT. KCAG TO KCPR H85/H7 GRADIENTS WILL SURPASS
CRITICAL THRESHOLDS BETWEEN 06Z AND 18Z FRI. MEANWHILE...H7 WINDS
WILL PEAK AT 60-80 KNOTS AROUND 12Z FRI. SUBSIDENCE BEHIND THE
DEPARTING LOW WILL FURTHER AID THE SFCING OF THESE STRONGER WINDS.
SO...THE HIGH WIND WARNING FOR SE WY LATER TONIGHT STILL LOOKS ON
TRACK. WILL WORD THE ANTICIPATED LATER IMPACT IN THE HAZARD. LIGHT
SNOW ACCUMULATIONS WILL BE POSSIBLE OVR THE SNOWY/SIERRA MADRES
WITH 1 TO 3 INCHES THIS AFTERNOON THROUGH TONIGHT. DRY SLOT WILL
BRING AN END TO MOST OF THE PRECIPITATION LATER TONIGHT AND
THROUGH MUCH OF FRIDAY AS THE FIRST PIECE OF THE UPPER LOW PUSHES
INTO THE DAKOTAS. MODEL SOLUTIONS HAVE GROWN INCREASINGLY
CONGRUENT IN SLOWLY LIFTING THE SECOND PIECE OF ENERGY VERY SLOWLY
NORTHEAST TOWARDS THE CWA FRIDAY NIGHT AND SATURDAY. A STRONG
OVERRUNNING SITUATION WILL SET UP LATE FRIDAY NIGHT...WITH MOIST
SSW MID-LEVEL FLOW OVERRUNNING NORTHEASTERLY UPSLOPE IN THE
BOUNDARY LAYER. THE RESULT WILL BE A COLD...SHOWERY AND DREARY DAY
ON SATURDAY. ANOTHER 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE IN THE
HIGHER PEAKS. SNOW MAY EVEN FALL IN LOWER ELEVATIONS WEST OF THE
LARAMIE RANGE THROUGH THE PERIOD...WITH ANY ACCUMULATIONS
REMAINING LIGHT AND GENERALLY ON GRASSY AREAS. TEMPERATURES WILL
BE AROUND 10 DEGREES COOLER ON FRIDAY AND SATURDAY.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
SECOND UPPER LOW WILL MOVE NORTHWARD ACROSS WYOMING SUNDAY AND KEEP
RAIN AND SNOW SHOWERS GOING ON A WIDELY SCATTERED BASIS. PCPN WILL
END SUNDAY NIGHT AS UPPER LOW MOVES INTO THE NORTHERN PLAINS. A
MAINLY DRY AND MILD PATTERN EXPECTED ACROSS THE REGION AFTER THAT
WITH A ZONAL FLOW PATTERN DEVELOPING EARLY IN THE WEEK THEN
TRANSITIONING TO NW FLOW AS HIGH PRESSURE BUILDS OVER THE WESTERN
PART OF THE COUNTRY. A FEW SHOWERS POSSIBLE OVER THE HIGHER MTNS
MONDAY AND TUESDAY AS SOME MOISTURE GETS OROGRAPHICALLY
LIFTED...ALONG WITH BREEZY CONDITIONS.
&&
.AVIATION...18Z TAF ISSUANCE...
GUSTY SFC WINDS OVER MUCH OF THE AREA THROUGH TONIGHT AS STRONG
UPPER LOW OVER THE WESTERN PART OF THE COUNTRY APPROACHES THE
REGION. EXPECT A BAND OF TSTRMS TO MOVE ACROSS THE PLAINS LATE
THIS AFTERNOON THE CLEAR OUT TONIGHT AS SFC COLD FRONT SWEEPS
ACROSS. MAINLY VFR OUTSIDE OF STORMS THIS AFTERNOON...THOUGH SOME
MVFR CIGS POSSIBLE MAINLY VCTY KRWL INTO THIS EVENING.
&&
.FIRE WEATHER...
AN ACTIVE UPCOMING 48 HOURS ACROSS THE DISTRICTS AS A LARGE STORM
SYSTEM IMPACTS THE AREA. AN ASSOCIATED STRONG COLD FRONT WILL PASS
FROM WEST TO EAST THROUGH THE AREA BY THIS EVENING USHERING IN
MUCH COOLER TEMPERATURES AND SOME AREAS OF SHOWERS AND
THUNDERSTORMS. DRIER AIR AND VERY WINDY CONDITIONS WILL WORK IN
LATER TONIGHT AND CONTINUE INTO FRIDAY AFTERNOON. THE SOUTHEAST
WYOMING MOUNTAIN MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL
TONIGHT...WITH PERHAPS SIMILAR AMOUNTS AGAIN ON FRIDAY NIGHT AND
SATURDAY. AFTER A DRIER AND WINDY DAY ON FRIDAY...THINGS WILL TURN
UNSETTLED AND SHOWERY AGAIN LATE FRIDAY NIGHT AND DURING THE DAY
ON SATURDAY. TEMPERATURES WILL TURN SHARPLY COOLER FOR FRIDAY AND
CONTINUE THROUGH THE DAY ON SUNDAY. CONDITIONS WILL BEGIN TO
IMPROVE AND TEMPERATURES WILL MODERATE BY EARLY NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 4 PM FRIDAY FOR WYZ101-WYZ103-WYZ104-
WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ115-WYZ116-WYZ117.
NE...WIND ADVISORY UNTIL 8 PM THURSDAY FOR NEZ002-NEZ019-NEZ020-
NEZ095-NEZ096.
HIGH WIND WARNING UNTIL 8 PM THURSDAY FOR NEZ003-NEZ021-NEZ054-
NEZ055.
&&
SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...REHazardous weather outlook, Oct 6, 2:21 PM MST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT THU OCT 6 2011
WYZ101-103>107-109>119-072130-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
321 PM MDT THU OCT 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG STORM SYSTEM WITH ASSOCIATED COLD FRONT WILL MOVE INTO THE
REGION TODAY. THIS SYSTEM WILL PRODUCED SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS IN THE
EASTERN PLAINS COULD BECOME STRONG WITH HEAVY RAIN AND STRONG WINDS.
SOME ACCUMULATING SNOW IS POSSIBLE LATER TODAY IN THE MOUNTAINS
ABOVE 9000 FEET...WITH 2 TO 4 INCHES EXPECTED IN THIS AREA BY FRIDAY
MORNING. STRONG WESTERLY WINDS WILL OCCUR THIS AFTERNOON BEHIND THE
COLD FRONTAL PASSAGE AND WILL CONTINUE TONIGHT. GUSTS TO 60 MPH ARE
POSSIBLE IN THE LOWER ELEVATIONS AND UP TO 75 MPH IN THE NORTHERN
LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF
SOUTHEAST WYOMING THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WESTERLY WINDS WILL CONTINUE FOR MUCH OF SOUTHEAST WYOMING
THROUGH FRIDAY AFTERNOON. SEE THE NPWCYS STATEMENT FOR DETAILS.
RAIN AND SNOW SHOWERS ARE LIKELY LATER ON FRIDAY AND SATURDAY OVER
MUCH OF SOUTHEAST WYOMING. SNOW SHOWERS WILL OCCUR ABOVE 6500
FT...WITH SOME ACCUMULATIONS IN THE MOUNTAINS AND A DUSTING
ELSEWHERE. STRONG WINDS WILL RETURN TO PORTIONS OF SOUTHEAST
WYOMING ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ102-108-072130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
321 PM MDT THU OCT 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY
THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS THE
NORTHERN NEBRASKA PANHANDLE...CONTAINING HAIL IN EXCESS OF ONE
INCH AND WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE CENTRAL AND NORTHERN NEBRASKA
PANHANDLE THROUGH 10 PM.
SOUTHERLY WINDS WILL GUST UP TO 45 MPH FOR NORTHERN AND WESTERN
PORTIONS OF THE PANHANDLE TODAY...WITH 60 MPH GUSTS POSSIBLE
ACROSS SOUTHERN AND EASTERN COUNTIES. SEE THE NPWCYS STATEMENT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Oct 6, 1:07 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT THU OCT 6 2011
NEZ095-WYZ102-062030-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
207 PM MDT THU OCT 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EXTREME
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 230 PM MDT...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 26 MILES EAST OF LUSK...MOVING
NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN NIOBRARA AND NORTHWESTERN
SIOUX COUNTIES.
&&
LAT...LON 4301 10404 4301 10375 4263 10382 4265 10407
4327 10407 4327 10404
TIME...MOT...LOC 2006Z 184DEG 24KT 4274 10393
TJTSpecial weather statement, Oct 6, 1:49 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT THU OCT 6 2011
WYZ103-106-115-116-062130-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE WY-
249 PM MDT THU OCT 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN PLATTE AND
EASTERN ALBANY COUNTIES UNTIL 330 PM MDT...
AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WHEATLAND RESERVOIR 3...OR
30 MILES NORTH OF LARAMIE...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GARRETT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4218 10561 4212 10523 4163 10546 4170 10569
TIME...MOT...LOC 2049Z 191DEG 22KT 4177 10555
TJT
Special weather statement, Oct 6, 2:41 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT THU OCT 6 2011
WYZ103-106-107-062230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
341 PM MDT THU OCT 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN
CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 430 PM MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF GARRETT...OR 22 MILES WEST
OF WHEATLAND...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN CONVERSE...NORTHEASTERN ALBANY
AND WESTERN PLATTE COUNTIES.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 95 AND
99.
&&
LAT...LON 4245 10533 4232 10499 4187 10528 4194 10551
TIME...MOT...LOC 2141Z 203DEG 29KT 4199 10534
TJT
Special weather statement, Oct 6, 2:44 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT THU OCT 6 2011
WYZ106-107-116-062230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-SOUTH LARAMIE RANGE WY-
344 PM MDT THU OCT 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE...EXTREME
NORTHWESTERN LARAMIE AND EXTREME EASTERN ALBANY COUNTIES UNTIL 430 PM
MDT...
AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF IRON MOUNTAIN...OR 29 MILES
SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BORDEAUX...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 69 AND
75.
&&
LAT...LON 4210 10519 4196 10486 4162 10515 4166 10537
TIME...MOT...LOC 2144Z 208DEG 25KT 4170 10521
TJT
Local storm report, Oct 6, 2:45 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
10/06/2011 M61 MPH LARAMIE WY ASOS
GUST LASTED LESS THAN 5 MINUTES.
&&
DDEALLocal storm report, Oct 6, 2:49 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
10/06/2011 E63 MPH LARAMIE WY MESONET
&&
DDEALHigh Wind, Dawes
- When
- October 6, 3:13 PM MST
- Where
- Dawes forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The ASOS at the Chadron airport measured a wind gust of 58 mph.
High Wind, Cheyenne
- When
- October 6, 3:53 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The ASOS at the Sidney airport measured a wind gust of 60 mph.
High Wind, Scotts Bluff
- When
- October 6, 4:27 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The ASOS at the Scottsbluff airport measured a wind gust of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, October 6, 2011$200,000 · EF1 · 5 events
- Damaging Winds in Wyoming, October 6, 2011$261,000 · 67 kt wind · 7 events
- High Wind and Strong Wind in Colorado, October 6, 2011$25,000 · 92 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, October 6, 2011$25,000 · 1 in hail · 5 events
- High Wind in Nebraska, October 6, 201153 kt wind · 22 events
- Hail and Damaging Winds in South Dakota, October 6, 2011$20,000 · 75 kt wind · 7 events
- Rip Current in Florida, October 6, 20112 injured · 1 event
- High Wind in Colorado, October 6, 201163 kt wind · 15 events
- Hail and Damaging Winds in Nebraska, October 6, 2011$4,000 · 1.5 in hail · 13 events
- Heavy Rain in Montana, October 6, 201112 events
- High Wind in Wyoming, October 6 to 7, 201172 kt wind · 12 events
- High Wind in Kansas, October 6, 2011$4,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346122, 346121, 346123.